Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 274, NWS Charleston, SC

July 28, 2008Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 28, 2008, 4:17 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2008, 4:17 PM EDT (20:17 UTC)
Expired
Jul 28, 2008, 4:45 PM EDT
In force
28 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 102 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 4:35 PM EDTTSTM WND DMGSummerville, SCTREE DOWN ON A ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1898 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1898 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 282017
SVRCHS
SCC015-019-035-282115-
/O.NEW.KCHS.SV.W.0274.080728T2017Z-080728T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT MON JUL 28 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 515 PM EDT

* AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COLLEGE PARK...OR ABOUT OVER GOOSE CREEK...MOVING SOUTH AT 10 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  SANGAREE...JEDBURG...
  COLLEGE PARK...
  SUMMERVILLE...
  GOOSE CREEK...KNIGHTSVILLE...
  LADSON...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3293 7983 3278 8023 3314 8032 3319 7992
TIME...MOT...LOC 2017Z 009DEG 9KT 3302 8009

$$
2 follow-up statements
000 
WWUS52 KCHS 282032
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
432 PM EDT MON JUL 28 2008

SCC015-019-035-282115-
/O.CON.KCHS.SV.W.0274.000000T0000Z-080728T2115Z/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
432 PM EDT MON JUL 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL CHARLESTON...SOUTHEASTERN DORCHESTER AND SOUTHWESTERN
BERKELEY COUNTIES...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR COLLEGE PARK...OR ABOUT OVER GOOSE CREEK...MOVING SOUTH
AT 6 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CHARLESTON
AIRPORT...COLLEGE PARK...GOOSE CREEK...HANAHAN...JEDBURG...
KNIGHTSVILLE...LADSON...SANGAREE...SHADOWMOSS...SUMMERVILLE AND
WANDO.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3293 7983 3278 8023 3314 8032 3319 7992
TIME...MOT...LOC 2032Z 353DEG 5KT 3301 8006

$$
000 
WWUS52 KCHS 282045
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT MON JUL 28 2008

SCC015-019-035-282055-
/O.CAN.KCHS.SV.W.0274.000000T0000Z-080728T2115Z/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
445 PM EDT MON JUL 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLESTON...
SOUTHEASTERN DORCHESTER AND SOUTHWESTERN BERKELEY COUNTIES HAS BEEN
CANCELLED...

AT 445 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELLED.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT
OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3293 7983 3278 8023 3314 8032 3319 7992
TIME...MOT...LOC 2045Z 353DEG 5KT 3299 8006

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:52 PM EDT, 25 minutes earlier.

Area forecast discussion, Jul 28, 3:52 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT MON JUL 28 2008

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL REMAIN WELL OFFSHORE. A WEAK SURFACE
TROUGH WILL LINGER ACROSS INLAND AREAS THROUGH MUCH OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
DIURNAL CONVECTION SHOULD BEGIN TO WANE AFTER SUNSET WITH THE LOSS
OF DAYTIME HEATING WITH SKIES EVENTUALLY BECOMING MOSTLY CLEAR.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
THE STANDARD MID-SUMMER PATTERN WILL PERSIST THROUGH TUESDAY WITH
HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S AND DEWPOINTS IN THE
70S. WITH OCEAN TEMPERATURES NOW IN THE MID 80S...THE SEABREEZE
CARRIES WITH IT QUITE SOUPY DEWPOINTS IN THE MID AND UPPER 70S
WITH ONLY A SMALL DROP IN DRY BULB TEMPERATURE. FORTUNATELY THE
SEABREEZE WILL STRUGGLE TO PUSH VERY FAR INLAND UNTIL LATE IN THE
AFTERNOON DUE TO A RELATIVELY SMALL TEMPERATURE DIFFERENTIAL
BETWEEN THE LAND AND SEA. THEREFORE THE COINCIDENCE OF HOTTEST
TEMPERATURES AND HIGHEST DEWPOINTS WILL ONLY OCCUR IN ISOLATED
LOCATIONS A FEW MILES INLAND FROM THE COAST. HEAT INDICES IN THESE
AREAS MAY REACH 105 BRIEFLY AT TIMES DURING THE AFTERNOON. WE
MAINLY CAME UP WITH HEAT INDICES OF 101-104 FOR TUESDAY...
THEREFORE WE PLAN NO HEAT ADVISORIES. DUE TO VERY TRICKY TIMING
ISSUES WITH DEWPOINT POOLING...THE NIGHT SHIFT SHOULD HAVE A
BETTER FEEL FOR POSSIBLE NEED FOR A HEAT ADVISORY.

CONVECTIVE PATTERN ON TUE WILL PROBABLY BE A CARBON COPY OF
TODAY/S. LITTLE IN THE WAY OF FORCING MECHANISMS WILL EXIST ASIDE
FROM THE SEABREEZE AND INLAND SFC TROUGH THEREFORE MOST ACTIVITY
WILL RESULT FROM BOUNDARY INTERACTIONS AFTER INITIAL ONSET. MODEL
SOUNDINGS SHOW A 2-3 DEGREE CAP BUT PLENTY OF LOW-LEVEL THETA-E TO
PRODUCE HIGH CAPE VALUES. PLAN A POP SCHEME SIMILAR TO TODAY WITH
HIGHEST POPS OVER SOUTHEAST GA.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
MEDIUM RANGE GUIDANCE REMAINS IN EXCELLENT AGREEMENT THOUGH MUCH
OF THE EXTENDED...WITH SOME DIFFERENCES IN SURFACE AND UPPER LEVEL
PATTERN EVOLUTION OVER THE WEEKEND INTO EARLY NEXT WEEK.

ATLANTIC HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE
THROUGH WEDNESDAY NIGHT...AND WILL KEEP THE OVERNIGHT PERIODS DRY
AND MENTION ONLY LOW CHANCE OR SLIGHT CHANCE POPS DURING THE DAY.

A COLD FRONT WILL APPROACH FROM THE NORTHWEST THURSDAY...AND THEN
STALL OUT JUST NORTH OF THE REGION THROUGH SATURDAY. THE FRONT WILL
THEN DISSIPATE FOR THE TAIL END OF THE WEEKEND INTO EARLY NEXT WEEK.
DEEP MOISTURE WILL POOL IN ADVANCE OF THE APPROACHING COLD
FRONT...AND WITH UPPER HEIGHTS LOWERING WILL CONTINUE TO MENTION
HIGH END CHANCE POPS THURSDAY AND FRIDAY. MODELS ARE IN GOOD
AGREEMENT SHIFTING DEEPEST MOISTURE WILL TRANSLATE SOUTH OF THE
FORECAST AREA SATURDAY...SO HAVE ADJUSTED POPS DOWNWARD SLIGHTLY BUT
KEEP THINGS IN THE CHANCE RANGE. DEEPEST MOISTURE IS EXPECTED TO
REMAIN SOUTH OF THE FORECAST AREA SUNDAY AND MONDAY...SO WILL ONLY
CARRY SLIGHT CHANCE POPS FOR AFTERNOON/EARLY EVENING CONVECTION.

TEMPERATURES ARE EXPECTED TO RUN NEAR TO SLIGHT ABOVE NORMAL
THROUGHOUT THE EXTENDED PERIOD. WILL CONTINUE TO ADVERTISE THE
POTENTIAL FOR HEAT ADVISORY CONDITIONS IN THE HAZARDOUS WEATHER
OUTLOOK WEDNESDAY THROUGH SATURDAY.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
CONVECTION THE MAIN CONCERN WITH THIS TAF PACKAGE. QUITE A BIT
MORE COVERAGE WILL BE ACROSS SOUTHEAST GEORGIA WHERE BETTER LOW
LEVEL THETA-E CONVERGENCE EXISTS. CONVERGENCE AXIS LOOKS TO REMAIN
NEAR THE SAV TERM THIS AFTERNOON THUS THERE WILL BE A PRETTY GOOD
CHANCE OF A HEAVY TSTM SIMILAR TO SUN AFTERNOON/EVENING. HAVE
INCLUDED TEMPO FOR THIS. BRIEF VSBY RESTRICTION POSSIBLE AROUND
DAYBREAK TUE AT SAV IF SOILS ARE AGAIN MOISTENED WITH CLEAR SKIES
OVERNIGHT. CONVECTIVE COVERAGE AND TIMING LOOK SIMILAR ON TUE.

EXTENDED AVIATION OUTLOOK...SCATTERED AFTERNOON AND EVENING
CONVECTION WILL BE THE MAIN SOURCE OF POTENTIAL IFR CONDITIONS...BUT
THE MAJORITY OF EACH DAY SHOULD BE VFR. AS USUAL...THERE COULD BE
SHORT PERIODS OF MVFR VSBYS EACH MORNING WHEN THE WINDS DIE
DOWN...ESPECIALLY IF RAIN HAS FALLEN THE NIGHT BEFORE.

&&

.MARINE...
ATLANTIC HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE
ACROSS THE WATERS THROUGH SATURDAY. EXPECT TYPICAL SEA BREEZE
ENHANCEMENT NEAR THE COAST DURING THE AFTERNOON AND NOCTURNAL
SURGING IN THE EVENING AND EARLY OVERNIGHT HOURS...BUT WINDS AND
SEAS SHOULD REMAIN BELOW HEADLINE THRESHOLDS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ048>051.
MARINE...NONE.

&&

JRL/JRJ
Hazardous weather outlook, Jul 28, 3:54 AM EDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
354 AM EDT MON JUL 28 2008

AMZ330-350-352-354-374-291000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
354 AM EDT MON JUL 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-291000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
354 AM EDT MON JUL 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

EXCESSIVE HEAT...A RETURN TO HIGH TEMPERATURES IN THE MID TO UPPER
90S AND HIGH HUMIDITY COULD RESULT IN HEAT INDICES IN EXCESS OF
105 DEGREES OVER MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA TUESDAY THROUGH SATURDAY. HEAT ADVISORIES MAY EVENTUALLY
BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ048>051-291000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
354 AM EDT MON JUL 28 2008

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

EXCESSIVE HEAT...A RETURN TO HIGH TEMPERATURES IN THE MID TO UPPER
90S AND HIGH HUMIDITY COULD RESULT IN HEAT INDICES IN EXCESS OF
105 DEGREES OVER MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA TUESDAY THROUGH SATURDAY. HEAT ADVISORIES MAY EVENTUALLY
BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 28, 3:07 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
307 PM EDT MON JUL 28 2008

SCZ045-281945-
BERKELEY-
307 PM EDT MON JUL 28 2008

...STRONG THUNDERSTORMS WILL IMPACT WESTERN BERKELEY COUNTY THROUGH
345 PM EDT...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH.
THIS STORM WAS LOCATED NEAR MURRAYSVILLE...OR ABOUT OVER MONCKS
CORNER...MOVING SOUTHEAST AT 5 MPH.

AREAS IN AND AROUND MONCKS CORNER AND SANGAREE WILL BE IMPACTED
THROUGH 345 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 28, 3:10 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
310 PM EDT MON JUL 28 2008

SCZ042-043-282000-
HAMPTON-INLAND COLLETON-
310 PM EDT MON JUL 28 2008

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL COLLETON AND EAST
CENTRAL HAMPTON COUNTIES THROUGH 400 PM EDT...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH.
 THIS STORM WAS LOCATED NEAR FECHTIG...OR ABOUT 8 MILES NORTHWEST OF
YEMASSEE. THIS STORM WAS NEARLY STATIONARY.

AREAS IN AND AROUND ALMEDA...CROCKETVILLE...CUMMINGS...EARLY
BRANCH...HAMPTON...HENDERSONVILLE...ISLANDTON...MCPHERSONVILLE AND
VARNVILLE WILL BE IMPACTED THROUGH 400 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 28, 3:12 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
312 PM EDT MON JUL 28 2008

GAZ100-115-116-282000-
BULLOCH-EVANS-INLAND BRYAN-
312 PM EDT MON JUL 28 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BRYAN...SOUTH
CENTRAL BULLOCH AND EASTERN EVANS COUNTIES THROUGH 400 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH.  THIS STORM WAS LOCATED NEAR GROVELAND...OR ABOUT 8 MILES EAST
OF CLAXTON...MOVING SOUTHEAST AT 3 MPH.

AREAS IN AND AROUND DAISY...GROVELAND AND PEMBROKE WILL BE IMPACTED
THROUGH 400 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 28, 3:50 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
350 PM EDT MON JUL 28 2008

SCZ044-045-050-282030-
BERKELEY-CHARLESTON-DORCHESTER-
350 PM EDT MON JUL 28 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL CHARLESTON...EAST
CENTRAL DORCHESTER AND CENTRAL BERKELEY COUNTIES THROUGH 430 PM
EDT...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 45 TO 55
MPH.  THIS STORM WAS LOCATED NEAR NEW HOPE...OR ABOUT 6 MILES NORTH
OF SUMMERVILLE...MOVING SOUTHWEST AT 5 MPH.

AREAS IN AND AROUND COLLEGE PARK...JEDBURG...KNIGHTSVILLE...MONCKS
CORNER...RIDGEVILLE...SANGAREE AND SUMMERVILLE WILL BE IMPACTED
THROUGH 430 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 28, 3:58 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT MON JUL 28 2008

SCZ047-051-282045-
COASTAL JASPER-INLAND JASPER-
358 PM EDT MON JUL 28 2008

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL JASPER COUNTY THROUGH 445
PM EDT...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH.  THIS STORM WAS LOCATED NEAR OKATIE...OR ABOUT 11 MILES SOUTH OF
RIDGELAND. THIS STORM WAS NEARLY STATIONARY.

AREAS IN AND AROUND HARDEEVILLE...JASPER...OLD HOUSE...PURYSBURGH...
SWITZERLAND AND TILLMAN WILL BE IMPACTED THROUGH 445 PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 28, 4:11 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT MON JUL 28 2008

GAZ138>141-282045-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
411 PM EDT MON JUL 28 2008

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LIBERTY AND NORTHERN
MCINTOSH COUNTIES THROUGH 445 PM EDT...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH.  THIS STORM WAS LOCATED NEAR SOUTH NEWPORT...OR ABOUT 19 MILES
NORTH OF DARIEN...MOVING NORTH AT 14 MPH.

AREAS IN AND AROUND CROSSROADS...HALFMOON LANDING...JONES...PINE
HARBOR...RETREAT...RICEBORO...SAPELO ISLAND...SHELLMAN BLUFF...SOUTH
NEWPORT...SUNBURY AND MIDWAY WILL BE IMPACTED THROUGH 445 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:53 AM EDTHeat AdvisoryCHS14 hr
Jul 28, 3:36 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper54 min
Jul 28, 4:03 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper27 min
Jul 28, 4:29 PM EDTTornado WarningCHSBeaufort, Jasper51 min
Jul 28, 4:57 PM EDTSevere Thunderstorm WarningCHSJasper43 min
Jul 28, 5:31 PM EDTAreal Flood AdvisoryCHSJasper38 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.